Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 91, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Aug 4, 2016, 9:46 PM CDT for 5 counties in Illinois. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2016, 9:46 PM CDT (02:46 UTC)
- Expired
- Aug 4, 2016, 10:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Boone County, IL, DeKalb County, IL, Kane County, IL, McHenry County, IL, Ogle County, IL
The radar
The Chicago radar (KLOT), 83 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 9:55 PM CDT | TSTM WND DMG | Belvidere, IL | BRANCHES AND SMALL TREES DOWNED ON NEWBURG ROAD. REPORT RELAYED WTVO ROCKFORD |
| Aug 4, 9:55 PM CDT | NON-TSTM WND DMG | Belvidere, IL | BRANCHES AND SMALL TREES DOWNED ON NEWBURG ROAD. REPORT RELAYED WTVO ROCKFORD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 4, 8:59 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1172 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1357 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 7.0
The text
As transmitted.
859
WUUS53 KLOT 050246
SVRLOT
ILC007-037-089-111-141-050330-
/O.NEW.KLOT.SV.W.0091.160805T0246Z-160805T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
946 PM CDT THU AUG 4 2016
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL OGLE COUNTY IN NORTH CENTRAL ILLINOIS...
NORTHERN DE KALB COUNTY IN NORTH CENTRAL ILLINOIS...
NORTHWESTERN KANE COUNTY IN NORTHEASTERN ILLINOIS...
BOONE COUNTY IN NORTH CENTRAL ILLINOIS...
WESTERN MCHENRY COUNTY IN NORTHEASTERN ILLINOIS...
* UNTIL 1030 PM CDT
* AT 945 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ROSCOE TO CHERRY VALLEY TO NEAR HILLCREST...
MOVING EAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BELVIDERE AROUND 950 PM CDT.
POPLAR GROVE...KIRKLAND AND TIMBERLANE AROUND 955 PM CDT.
SHARON AND CAPRON AROUND 1000 PM CDT.
KINGSTON AROUND 1005 PM CDT.
HARVARD AND GENOA AROUND 1010 PM CDT.
MARENGO...DE KALB...DEKALB AND CORTLAND AROUND 1015 PM CDT.
HAMPSHIRE AROUND 1020 PM CDT.
WOODSTOCK AROUND 1025 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE UNION
AND BURLINGTON.
INCLUDING THE FOLLOWING INTERSTATES...
I-39 BETWEEN MILE MARKERS 103 AND 109.
I-88 BETWEEN MILE MARKERS 97 AND 98.
I-90 BETWEEN MILE MARKERS 37 AND 60.
THIS INCLUDES...NORTHERN ILLINOIS UNIVERSITY AND BOONE COUNTY
FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIND
DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.
&&
LAT...LON 4212 8850 4189 8863 4200 8911 4215 8894
4249 8894 4250 8848
TIME...MOT...LOC 0245Z 288DEG 35KT 4244 8894 4223 8894 4200 8910
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
IZZI3 follow-up statements
931
WWUS53 KLOT 050302
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1002 PM CDT THU AUG 4 2016
ILC141-050310-
/O.CAN.KLOT.SV.W.0091.000000T0000Z-160805T0330Z/
OGLE IL-
1002 PM CDT THU AUG 4 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OGLE COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...THEREFORE THE
WARNING HAS BEEN CANCELLED. THUNDERSTORMS WITH VERY HEAVY RAIN AND
FREQUENT LIGHTNING WILL CONTINUE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
NORTH CENTRAL AND NORTHEASTERN ILLINOIS.
LAT...LON 4239 8849 4212 8850 4189 8863 4196 8894
4199 8894 4213 8891 4239 8890
TIME...MOT...LOC 0300Z 288DEG 35KT 4240 8876 4219 8876 4196 8892
$$
ILC007-037-089-111-050330-
/O.CON.KLOT.SV.W.0091.000000T0000Z-160805T0330Z/
DE KALB IL-KANE IL-BOONE IL-MCHENRY IL-
1002 PM CDT THU AUG 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHERN DE KALB...NORTHWESTERN KANE...SOUTHERN BOONE AND
SOUTHWESTERN MCHENRY COUNTIES...
AT 1000 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CAPRON TO 6 MILES NORTH OF KINGSTON TO NEAR MALTA...
MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
KINGSTON AROUND 1005 PM CDT.
GENOA AROUND 1010 PM CDT.
SYCAMORE...MARENGO...DE KALB AND DEKALB AROUND 1015 PM CDT.
HAMPSHIRE AND CORTLAND AROUND 1020 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE UNION
AND BURLINGTON.
THIS INCLUDES...NORTHERN ILLINOIS UNIVERSITY AND BOONE COUNTY
FAIRGROUNDS.
INCLUDING THE FOLLOWING INTERSTATES...
I-88 BETWEEN MILE MARKERS 97 AND 98.
I-90 BETWEEN MILE MARKERS 37 AND 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4239 8849 4212 8850 4189 8863 4196 8894
4199 8894 4213 8891 4239 8890
TIME...MOT...LOC 0300Z 288DEG 35KT 4240 8876 4219 8876 4196 8892
HAIL...<.75IN
WIND...60MPH
$$
IZZI011
WWUS53 KLOT 050317
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1017 PM CDT THU AUG 4 2016
ILC007-111-050325-
/O.CAN.KLOT.SV.W.0091.000000T0000Z-160805T0330Z/
BOONE IL-MCHENRY IL-
1017 PM CDT THU AUG 4 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BOONE AND
SOUTHWESTERN MCHENRY COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...THEREFORE THE
WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
NORTH CENTRAL AND NORTHEASTERN ILLINOIS.
LAT...LON 4215 8850 4212 8850 4189 8863 4193 8881
4215 8868
TIME...MOT...LOC 0315Z 295DEG 36KT 4215 8855 4192 8868
$$
ILC037-089-050330-
/O.CON.KLOT.SV.W.0091.000000T0000Z-160805T0330Z/
DE KALB IL-KANE IL-
1017 PM CDT THU AUG 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHEASTERN DE KALB AND NORTHWESTERN KANE COUNTIES...
AT 1015 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR HAMPSHIRE TO CORTLAND...MOVING SOUTHEAST AT 40
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
HAMPSHIRE AROUND 1020 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
BURLINGTON.
THIS INCLUDES... NORTHERN ILLINOIS UNIVERSITY.
INCLUDING THE FOLLOWING INTERSTATES...
I-88 BETWEEN MILE MARKERS 97 AND 98.
I-90 NEAR MILE MARKER 37.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4215 8850 4212 8850 4189 8863 4193 8881
4215 8868
TIME...MOT...LOC 0315Z 295DEG 36KT 4215 8855 4192 8868
HAIL...<.75IN
WIND...60MPH
$$
IZZI144
WWUS53 KLOT 050324
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1024 PM CDT THU AUG 4 2016
ILC037-089-050333-
/O.EXP.KLOT.SV.W.0091.000000T0000Z-160805T0330Z/
DE KALB IL-KANE IL-
1024 PM CDT THU AUG 4 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DE KALB AND
NORTHWESTERN KANE COUNTIES WILL EXPIRE AT 1030 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
NORTH CENTRAL AND NORTHEASTERN ILLINOIS.
LAT...LON 4215 8850 4212 8850 4189 8863 4193 8881
4215 8868
TIME...MOT...LOC 0322Z 288DEG 35KT 4215 8855 4192 8868
$$
IZZIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 8:17 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Aug 4, 8:17 PM CDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 817 PM CDT THU AUG 4 2016 .MESOSCALE DISCUSSION... 817 PM CDT One small convective cluster over Wisconsin late this afternoon has largely weakened as it moved east, though a "tail end Charlie" storm continues to remain quite intense with an impressive velocity signature on KMKX WSR-88D. After initially moving southeast a couple hours ago, more recent motion has shown the storm surging eastward and looks likely to remain north of the IL/WI border. Weaker convection has been developing on the outflow boundary trailing south and then west from this storm and this outflow and isolated convection trails west to where it intersects a more intense LEWPy line of convection from near DBQ southwest across eastern IA. Will need to monitor for any increase in coverage of storms along the east-west outflow from initial storm for potential localized heavy rain and possible flash flood issue, though current storm coverage on the outflow is too isolate to warrant a big concern. Farther upstream, convective line approaching the MS river has a couple smaller scale bowing segments, each likely producing locally damaging winds. Both segments appear to be intersecting outflow from prior storms near their respective apices, likely enhancing the wind damage threat. Cannot rule out a damaging wind threat with this line as it moves into our northwestern CWA in an hour or so, but would suspect the wind damage threat should gradually wane as boundary layer begins to cool a bit with sunset and as the line sags farther south away from the core of stronger mid-level flow. A modest low level jet will develop this evening and could sustain storms into the overnight hours, but threat should transition to very heavy rainfall and frequent lightning. Izzi && .SHORT TERM... 234 PM CDT Through Friday... A few robust thunderstorm cells upstream should follow the CAPE gradient and low level jet, remaining well west of the CWA through this evening. Central IA is currently boasting 6,000 J/KG of CAPE due to PWAT of nearly 2.0 inches. Further east towards northern IL, a drier and less storm-friendly atmosphere exists, which should shut down convection near or just east of the IA/IL state line this afternoon. Locally, expect fair weather and slightly drier/more comfortable conditions than originally thought earlier in the week. High pressure centered over the Great Lakes continues to influence the Chicago area as upper level temperatures are up to +10C at H7. This has helped skirt the LLJ and moisture well NW of the CWA. Larger scale forcing due to a closed 500 mb low over Manitoba will help fuel a cold front trucking across the Midwest overnight. Broad ascent and layer saturation will occur as the frontal system makes its way toward NW IL by midnight local time. Looking at the frontogenesis in the sfc to 10,000 foot layer and projected theta-e change, it appears the main moisture axis will be outrunning its forcing. This has led to a slight change in the forecast to favor showers with scattered embedded thunderstorms. Of note, the atmosphere does have nearly 2.5 inches of PWAT to work with, so a few heavy downpours are still possible. Flooding is not a widespread threat though, due to the elevated (bases at 5KFT with warm cloud layer only 10KFT) and progressive (storm motion east at 25KT) nature of the system. Precip threat ends northwest to southeast, generally in the 15-18z time frame Friday. The post frontal airmass will feature NW winds with max temps in the low to mid 80s. MM && .LONG TERM... 219 PM CDT Friday night through Thursday... This weekend...The cold front is expected to lay out along the Ohio Valley Friday night while high pressure builds into the Upper Midwest and western Great Lakes regions. Northwest flow will provide relief from the hot and humid conditions, with seasonable temperatures expected over the weekend. Afternoon highs are expected to top out in the low 80s, except along the lake front where onshore flow and afternoon lake breezes will keep temps in the 70s. Forecast soundings show a strong inversion setting up across the area along with no significant forcing for ascent which will result in dry conditions over the weekend. Next week...Surface ridge axis will shift to our east allowing Gulf moisture to spread back north into the Midwest, along with temperatures in the upper 80s to 90s from Tuesday through the remainder of the week. Unstable conditions along the periphery of the high will allow for unsettled weather much of the upcoming week, though details will be hard to pin down given the rather benign forcing. As such, much of next week is blanketed with slight chance/low chance PoPs. BMD && .AVIATION... For the 00Z TAFs... 647 pm...Main forecast concern this period is thunderstorm potential later this evening and overnight. Scattered activity across southern WI is expected to slowly weaken as it moves east/southeast into less instability. Stronger storms over far southwest WI along with a solid line across northeast IA will continue moving southeast this evening with just about all guidance indicating a weakening trend by late evening with the strongest activity spreading more to the south into northwest IL and eventually west/central IL. So for now have included thunder mention at just rfd and will need to monitor trends this evening for possibly including a short 1-2 hr tempo for the rest of the tafs if activity maintains thunder further east then currently expected. If thunder were to reach the Chicago area terminals... best timing would be 05Z-06Z but confidence is low. This convection is developing along/ahead of a cold front which will move across the area Friday morning. Southerly winds this evening will slowly turn southwesterly overnight and then to the west Friday morning before shifting northwest. Could be a few hour period where winds turn more northerly before settling back to northwest for the rest of the afternoon. cms && .MARINE... 219 PM CDT Low pressure is expected to lift from southern Manitoba this afternoon to James Bay by late tonight with a trailing cold front sweeping across Lake Michigan overnight into Friday. A strong south to southwest breeze will be in place, particularly across the northern half of the lake today. A fresh north to northwest breeze will develop behind the front Friday into Friday night, then winds will diminish over the weekend as high pressure builds over the region. Southerly flow is expected to dominate most of next week as low pressure develops and remains over portions of the northern plains. A series of disturbances ejecting northeast across the Canadian Prairies may result in a few periods of fresh to possibly strong southerly breezes. BMD && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Aug 4, 3:40 PM CDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 340 PM CDT THU AUG 4 2016 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 052045- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 340 PM CDT THU AUG 4 2016 /440 PM EDT THU AUG 4 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: ELEVATED THUNDERSTORM RISK...WITH AN ASSOCIATED: LIMITED DAMAGING WIND RISK. DISCUSSION: SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE INTO PORTIONS OF NORTH CENTRAL ILLINOIS BY LATE THIS EVENING OR EARLY OVERNIGHT HOURS. WHILE THEY SHOULD GENERALLY BE UNDERGOING A WEAKENING TREND...A FEW OF THE STRONGER STORMS COULD PRODUCE WIND GUSTS TO AROUND 60 MPH...MAINLY OVER NORTH CENTRAL ILLINOIS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY... LIMITED THUNDERSTORM RISK...MAINLY SOUTH OF I-80. LIMITED EXCESSIVE HEAT RISK...SOUTH OF I-80. TUESDAY... LIMITED THUNDERSTORM RISK. WEDNESDAY... LIMITED THUNDERSTORM RISK. LIMITED EXCESSIVE HEAT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE IN FAR NORTH CENTRAL ILLINOIS THIS EVENING. GENERAL STORM MOTION OF THE DAY: MOVING TO THE SOUTHEAST AT 25 MPH. && LMZ740>745-052045- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 340 PM CDT THU AUG 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS LATE THIS EVENING AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY MORNING...AND AGAIN TUESDAY AND WEDNESDAY. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-052045- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 340 PM CDT THU AUG 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. SOME OF THE THUNDERSTORMS MAY PRODUCE GUSTS IN EXCESS OF 35 KNOTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY MORNING AND AGAIN TUESDAY AND WEDNESDAY. && BMD VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
In the hours before
Local storm report, Aug 4, 9:27 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
927 PM CDT THU AUG 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM TSTM WND GST WINNEBAGO 42.27N 89.24W
08/04/2016 E65 MPH WINNEBAGO IL TRAINED SPOTTER
ESTIMATED WINDS 60 TO 65 MPH.
&&Special weather statement, Aug 4, 9:39 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
939 PM CDT THU AUG 4 2016
ILZ004-011-050300-
BOONE IL-DE KALB IL-
939 PM CDT THU AUG 4 2016
...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN DE KALB AND BOONE
COUNTIES UNTIL 1015 PM CDT...
AT 938 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF VERY STRONG
THUNDERSTORMS EXTENDING FROM SOUTH BELOIT TO ROCKFORD TO NEAR
STILLMAN VALLEY...AND MOVING EAST AT 40 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
BELVIDERE AND CALEDONIA AROUND 950 PM CDT.
POPLAR GROVE...KIRKLAND AND TIMBERLANE AROUND 955 PM CDT.
CAPRON...MALTA AND KINGSTON AROUND 1000 PM CDT.
INCLUDING THE FOLLOWING INTERSTATES...
I-88 BETWEEN MILE MARKERS 83 AND 90.
I-90 BETWEEN MILE MARKERS 48 AND 60.
THIS INCLUDES...BOONE COUNTY FAIRGROUNDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
NORTH CENTRAL AND NORTHEASTERN ILLINOIS. IF THESE STORMS SHOW ANY
SIGNS OF INTENSIFICATION THEN A SEVERE THUNDERSTORM WARNING MAY BE
ISSUED.
LAT...LON 4249 8871 4213 8870 4190 8879 4189 8894
4249 8894
TIME...MOT...LOC 0238Z 289DEG 35KT 4246 8903 4226 8903 4203 8919
IZZIThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 9:02 PM CDT | Severe Thunderstorm Warning | LOT | Ogle, Winnebago | 43 min |
| Aug 4, 9:26 PM CDT | Areal Flood Advisory | LOT | Ogle, Winnebago | 3 hr |
| Aug 4, 9:39 PM CDT | Special Weather Statement | LOT | Boone | 21 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.